Alert archive / Oklahoma / Wind Advisories in 2006

Wind Advisory 3, NWS Norman, OK

January 31, 200617 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Jan 31, 2006, 10:23 AM CST for 17 counties in Oklahoma. It took effect at Jan 31, 2006, 11:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 31, 2006, 10:23 AM CST (16:23 UTC)
In effect from
Jan 31, 2006, 11:00 AM CST
Expired
Jan 31, 2006, 5:00 PM CST
In force
6 hr
Issued by
NWS Norman, OK

Counties Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Custer County, OK, Dewey County, OK, Garfield County, OK, Grant County, OK, Greer County, OK, Kingfisher County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 4.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2006-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2006-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 219 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3070 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
219 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOUN 311623
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1023 AM CST TUE JAN 31 2006

.INCREASING LOW PRESSURE OVER EASTERN COLORADO WILL INCREASE SOUTH SURFACE
WINDS TODAY OVER MUCH OF WESTERN AND CENTRAL OKLAHOMA. THESE WINDS
WILL DECREASE IN NORTHWEST OKLAHOMA LATE THIS AFTERNOON AS A COLD
FRONT APPROACHES, BUT REMAIN GUSTY IN OTHER AREAS THIS EVENING.

OKZ005>007-010>012-014>018-021>024-034-035-312300-
/O.NEW.KOUN.WI.Y.0003.060131T1700Z-060131T2300Z/
WOODS-ALFALFA-GRANT-WOODWARD-MAJOR-GARFIELD-ROGER MILLS-DEWEY-
CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO-CANADIAN-GREER-
KIOWA-
INCLUDING THE CITIES OF...ALVA...CHEROKEE...MEDFORD...WOODWARD...
FAIRVIEW...ENID...CHEYENNE...TALOGA...WEATHERFORD...CLINTON...
WATONGA...KINGFISHER...ELK CITY...SAYRE...BURNS FLAT...ANADARKO...
YUKON...EL RENO...MUSTANG...MANGUM...HOBART
1023 AM CST TUE JAN 31 2006

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

SOUTH WINDS 30 TO 35 MPH WILL PERSIST IN WEST CENTRAL AND PARTS OF
NORTHERN OKLAHOMA THIS AFTERNOON. GUSTS WILL EXCEED 40 MPH AT TIMES.

WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

WR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jan 31, 4:16 AM CST, 6 hours 7 minutes earlier.

Area forecast discussion, Jan 31, 4:16 AM CST, 6 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
416 AM CST TUE JAN 31 2006

.DISCUSSION...FOCUS OVERNIGHT HAS BEEN THE FIRE WEATHER FORECAST
FOR TODAY. RED FLAG CONDITIONS LOOK EASILY MET OVER MUCH OF
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. FARTHER EAST...HUMIDITY
MAY REMAIN MARGINAL...BUT STRONG AND GUSTY WINDS ARE A GOOD BET.
THROUGH COLLABORATION WITH FORECAST OFFICES IN TULSA AND FORT
WORTH...WILL GO AHEAD AND CONVERT THE ENTIRE FIRE WEATHER WATCH
INTO A RED FLAG WARNING. WILL ALSO EXPAND THE WARNING TO INCLUDE
ALL OF NORTHWESTERN OKLAHOMA INCLUDING WOODWARD AND AREAS THAT
WERE NOT COVERED IN THE WATCH. THE THREAT WILL DEVELOP EARLIER IN
THE NORTHWEST...WHERE HUMIDITIES WERE STILL BELOW 35 PERCENT AT 4 AM.
GUSTY WINDS WILL PICK UP BY MID MORNING...AND MAY RELAX BY MID
AFTERNOON...WHILE STRONG WINDS WILL PERSIST INTO THE EARLY EVENING
ACROSS THE REST OF THE REGION.

AS A SIDE NOTE...DEWPOINTS WERE BY FAR THE MOST DIFFICULT ASPECT OF
THIS FORECAST. WITH EVERY MODEL SHOWING UNREALISTIC JUMPS IN
DEWPOINT THIS MORNING...DECIDED TO USE AN ADVECTIVE FORECAST BASED
ON CURRENT OBSERVATIONS AND FORECAST WIND DIRECTION FROM ABOUT 190
DEGREES. THIS ARGUES FOR VERY LITTLE CHANGE IN DEWPOINTS UNTIL LATE
IN THE DAY WHEN MOISTURE NOW AT THE BIG BEND AREA OF TEXAS HAS A
CHANCE TO MOVE NORTHWARD.

NEXT PROBLEM IS WHAT TO THINK OF THE UPPER LEVEL TROUGH CURRENTLY
DIVING THROUGH THE SOUTHWEST. STILL CONSIDERABLE MODEL DIFFERENCES
ON THE 00Z RUNS WHICH MAY GO AWAY AT 12Z WITH THE SYSTEM FULLY
ONSHORE AND IN THE DATA NETWORK. FOR THE CURRENT FORECAST...THE
UKMET WAS BEST INITIALIZED WITH WINDS AND VORTICITY PER COMPARISON
WITH SATELLITE. THE GFS WAS NOT FAR OFF. THE NAM SOLUTION APPEARED
MUCH TOO WEAK AND PROGRESSIVE. WITH THE UKMET/GFS MOVING TOWARD A
SPLIT FLOW PATTERN...EXPECT THIS LOW TO SLOW DOWN OVER TEXAS. THIS
SHOULD DELAY THE COLD FRONT WHICH MAY STALL IN SOUTHERN OKLAHOMA AND
NORTH TEXAS WEDNESDAY MORNING. BOTH MODELS SHOWING LOW LEVEL WARM
ADVECTION WEDNESDAY AND INCREASING MOISTURE OVER SOUTH CENTRAL INTO
CENTRAL OKLAHOMA. MOST FORCING REMAINS IN TEXAS...BUT MODEST LIFT
AND WEAK INSTABILITY APPEARS LIKELY ENOUGH TO PULL SOME SLIGHT POPS
FARTHER WEST TOWARD INTERSTATE 35. DO NOT EXPECT A BIG RAIN
EVENT...BUT WILL TAKE ANY LITTLE BIT AT THIS POINT.

THE LARGE SCALE PATTERN REMAINS PROGRESSIVE...AND THE SLOW MOVING
LOW OVER TX/OK WILL REJOIN THE NORTHERN STREAM FLOW
THURSDAY...EXITING TO THE EAST. MODELS ARE THEN BRINGING A STRONG
JET STREAK IN FROM THE NORTHWEST THURSDAY NIGHT AND FRIDAY. AT THIS
POINT...THE UKMET WAS THE PREFERRED MODEL AND IS NOT NEARLY AS
STRONG WITH THE FRIDAY SYSTEM...ESPECIALLY AT LOW LEVELS. FEEL THE
GFS IS OVERDONE WITH ITS DEVELOPMENT OF AN INTENSE SURFACE LOW IN
THE WAKE OF THE FIRST SYSTEM. HIGH BASED SHOWERS WITH MINIMAL
ACCUMULATION LOOKS MORE LIKELY FROM THIS SETUP. THEREFORE...HAVE
INSERTED ONLY A CONSERVATIVE SLIGHT CHANCE FOR SHOWERS IN SOUTHERN
OKLAHOMA.

TWEAKED TEMPS DOWN OVER THE WEEKEND WITH A TROUGH DIGGING IN THE
LOWER MISSISSIPPI VALLEY. THIS BLENDS WELL WITH NEIGHBORS AS WELL.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  67  42  59  40 /   0   0  10  10
HOBART OK         70  41  59  38 /   0   0   0   0
WICHITA FALLS TX  69  43  62  40 /   0   0  10  10
GAGE OK           71  33  57  32 /   0   0   0   0
PONCA CITY OK     68  40  57  36 /   0   0  10   0
DURANT OK         67  47  61  44 /   0  10  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM CST THIS
     AFTERNOON FOR OKZ004-OKZ005-OKZ006-OKZ007-OKZ008-OKZ009-
     OKZ010-OKZ011-OKZ012-OKZ013-OKZ014-OKZ015-OKZ016-OKZ017-
     OKZ018-OKZ019-OKZ020-OKZ021-OKZ022-OKZ023-OKZ024-OKZ025-
     OKZ026-OKZ027-OKZ028-OKZ029-OKZ030-OKZ031-OKZ032-OKZ033-
     OKZ034-OKZ035-OKZ036-OKZ037-OKZ038-OKZ039-OKZ040-OKZ041-
     OKZ042-OKZ043-OKZ044-OKZ045-OKZ046-OKZ047-OKZ050-OKZ051.

TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM CST THIS
     AFTERNOON FOR TXZ083-TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-
     TXZ089-TXZ090.

&&

BURKE/11
Hazardous weather outlook, Jan 31, 7:00 AM CST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
700 AM CST TUE JAN 31 2006

OKZ004>048-050>052-TXZ083>090-311800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
700 AM CST TUE JAN 31 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

DISCUSSION...
A DRY AND STABLE AIRMASS WILL PREVAIL ACROSS OKLAHOMA AND NORTH
TEXAS THROUGH TONIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST WEDNESDAY FEB 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
FIRE DANGER WILL REACH THE EXTREME CATEGORY OVER ALL BUT EXTREME
SOUTHEAST OKLAHOMA THIS AFTERNOON. REFER TO FIRE DANGER STATEMENTS
AND RED FLAG WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
A FEW THUNDERSTORMS ARE POSSIBLE WEDNESDAY ACROSS SOUTHEAST
OKLAHOMA. A COLD FRONT AND UPPER LEVEL TROUGH WILL ENCOUNTER
INCREASING MOISTURE IN THIS AREA...BUT INSTABILITY WILL BE VERY
LIMITED. THE MAIN HAZARD FROM ANY THUNDERSTORMS WILL BE CLOUD TO
GROUND LIGHTNING.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.

11

Nearby

Wind Advisories in Oklahoma, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.